Lower bounds for Jung constants of Orlicz sequence spaces

Volume 97 / 2010

Z. D. Ren Annales Polonici Mathematici 97 (2010), 23-34 MSC: Primary 46B30 DOI: 10.4064/ap97-1-2

Abstract

A new lower bound for the Jung constant $JC(l^{({\mit\Phi})})$ of the Orlicz sequence space $l^{({\mit\Phi})}$ defined by an $N$-function ${\mit\Phi}$ is found. It is proved that if $l^{({\mit\Phi})}$ is reflexive and the function $t{\mit\Phi}'(t)/{\mit\Phi}(t)$ is increasing on $(0,{\mit\Phi}^{-1}(1)]$, then $$ JC(l^{({\mit\Phi})})\geq \frac{{\mit\Phi}^{-1}({1}/{2})}{{\mit\Phi}^{-1}(1)}. $$ Examples in Section 3 show that the above estimate is better than in Zhang's paper (2003) in some cases and that the results given in Yan's paper (2004) are not accurate.

Authors

  • Z. D. RenDepartment of Mathematics
    University of California
    Riverside, CA 92521, U.S.A.
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image